| Model Number |
C8322 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.
Event or Problem Description
Procedure performed: partial knee arthroplasty.On (b)(6) 2018, c8322 xs alexis wound protector/retractor, lot# 1322872, was used by surgeon at medical center for a partial knee arthroplasty.He knew that the model was not the orthopaedic version but used it anyway.During the procedure, the alexis protector sheath was torn by instrumentation.The staff retrieved the sheath before continuing with the procedure.Surgeon recap of incident: drilled one of the pins through the polyurethane and it wound itself around the pin.Surgeon error! i should have retracted more carefully.All the pieces were wrapped around the pin not loose in the knee.Type of intervention: unknown.Patient status: no patient injury.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.Based on the description of the event, the reported event was caused by the user drilling a pin through the sheath.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.
Event or Problem Description
Procedure performed: partial knee arthroplasty.On august 20, 2018, c8322 xs alexis wound protector/retractor, lot# 1322872, was used by surgeon at medical center for a partial knee arthroplasty.He knew that the model was not the orthopaedic version but used it anyway.During the procedure, the alexis protector sheath was torn by instrumentation.The staff retrieved the sheath before continuing with the procedure.Surgeon recap of incident: "drilled one of the pins through the polyurethane and it wound itself around the pin.Surgeon error! i should have retracted more carefully.All the pieces were wrapped around the pin not loose in the knee." type of intervention: unknown.Patient status: no patient injury.